Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 78, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 28, 1997, 1:39 PM CDT for Grundy County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 1:39 PM CDT (18:39 UTC)
- Expired
- Jun 28, 1997, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Grundy County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 281841 FFWBNA TNC061-282045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 139 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 345 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST TENNESSEE ...GRUNDY COUNTY AT 138 PM CDT A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN WAS MOVING LITTLE OVER NORTHERN GRUNDY COUNTY NEAR BEERSHEBA SPRINGS. AS MUCH AS 2 INCHES OF RAIN HAS FALLEN NEAR BEERSHEBA SPRINGS SINCE 1230 PM AND AN ADDITIONAL 1 INCH IS POSSIBLE BETWEEN NOW AND 230 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPT^H MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:50 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 28, 8:50 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 AM CDT SAT JUN 28 1997 MOIST MDTLY UNSTBL AMS SUPPORTG LARGE SWATH OF THUNDERSTORMS OVER WRN SXNS OF MID TN ATTM. TSTMS RAIN-EFFECIENT WITH RADAR ESTIMATES OF OVR 2 INCHES IN PARTS OF HICKMAN COUNTY SINCE 11Z. APPRS THAT TSTMS ARE ALIGNED ALONG SFC BDNRY EXTDG FM HOP-BNA-CHA. THUS XPCT ADDITIONAL DVLPMNT INTO SE MID TN BFR MID-DAY. WITH HIGH PRECIP WATER OVR RGN AND LIGHT WND FIELD...SLOW MOVG TSTMS WL DUMP LOCLLY HEAVY RAINFALL. ATTM FAVOR AMENDG CURRENT FCST ASAP TO INCR POPS TO LIKELY CAT FOR ZN GRP 8 AND GOOD CHC FOR COUNTIES NR PLATEAU. DUE TO CLD COVER AND TSTMS...TEMPS WL LIKELY NEED TO BE LOWERED ONE CAT. 09
In the hours before
Local storm report, Jun 28, 1:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM CHRISTIANA TN WIND DAMAGE
06/28/97 RUTHERFORD SEVERAL TREES DOWN ON
POWER LINESLocal storm report, Jun 28, 1:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM CHRISTIANA TN WIND DAMAGE
06/28/97 RUTHERFORD SEVERAL TREES DOWN ON
POWER LINESThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:39 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Montgomery | 2 hr |
| Jun 28, 12:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 44 min |
| Jun 28, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 27 min |
| Jun 28, 1:17 PM CDT | Flash Flood Warning | OHX | Van Buren, Warren | 118 min |
| Jun 28, 2:14 PM CDT | Flash Flood Warning | OHX | Overton | 2 hr |
| Jun 28, 6:06 PM CDT | Flash Flood Warning | OHX | Houston, Stewart | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.